Discussions By Condition: I cannot get a diagnosis.

Hip and Low Back Pain.. Please Help!

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: SESummers
  • June 28, 2009
  • 09:21 PM

I have been having left hip pain that goes over the left buttocks, runs down the inner leg, back of leg (not going below the knee) and have a feeling of a tight rubber band at the top of the leg/groin area. The pain that I have seems to be on the outer hip joint. I am not able to touch that area. I cannot lay on that side, cannot walk, sit, stand for long (or short for that matter) periods of time or even go up and down stairs without the pain getting worse. I also have lower back pain. I have had an MRI and Myelogram of my back showing that I have a "slight protrusion of L3-L4, but does not explain the pain". I have had x-rays and just recently an MRI of my hip. I have been to 2 neurosurgeons and 5 orthopedic surgeons as well. The neurosurgeons are saying that it is my hip and the orthopedics are saying it is my back. I have 1 neurosurgeon who has been trying to help me for over a year. He says the pain in my back can be taken care of by deadening the nerve endings but that my hip needs to be taken care of first. He sent to to the other neuro. (who is supposed to be one of the best in the US) who agreed 100% with him. The orthopedics just seem to bruch me off and make me feel like the pain is all in my head. I had back surgery in 2007, a lumbarectomy on L4-L5. This pain is a LOT different than the pain I had then. I currently have some plates, screws and a cadaver bone where my disc used to be. All the doctors say that this has taken very well. I have had 2 steriod shots on my inner hip near the groin area. The first one lasted 30 days and the second only lasted 7 days. I also had another steriod shot on the outer hip. This shot did allow me to be able to touch the hip. But that relief was short lived, lasting less than a week. PT does nothing but make the pain worse. I do get some relief from a heating pad, but not much. I need to know if there is anyone out there that can help me with an explination of the pain and help with how and what I can do to relieve the pain. Anything that someone may be able to offer is very welcomed! Thank you for your time.

Reply Flag this Discussion

3 Replies:

  • Sounds like sciatica. The worst thing for that is bed rest and even heat aggravates it. Try ice and STRETCHES. I had that and it was so painful I thought they were going to have to amputate my leg and it turned out to be sciatica. The steroid shot didn't work, but physically therapy did and to date I still do the exercises. Look up sciatica and it will tell you the stretches to do. GOOD LUCK!
    KQuinn 11 Replies Flag this Response
  • Physical therapy helped. Also, mine started in my lower back and then right down into my butt and then shooting all the way down to my toes. The hip problem I found was due to constantly catering to the sciatica. Also, I found that the Omega 3 (fish oil) was awesome and helped tremendously since it's an anti inflammatory. I can't stress enough that certain stretches were probably the only thing that really helped.
    KQuinn 11 Replies Flag this Response
  • Thank you so much! Although I am not too sure that I have sciatica. The heat DOES help me some and PT makes the pain worse. I have tried the stretches and they make the pain worse as well. I will talk with my doctor about the Omega 3. I do feel I should have some anti-inflammatory. But with all the medications I have to take I have to make sure that it will not counteract with my medications. I do thank you for your time and your suggestions! :)
    SESummers 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?